Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 21, 2017, 8:43 AM CDT for Osage County, Tulsa County, Oklahoma. It took effect at Apr 21, 2017, 9:16 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 8:43 AM CDT (13:43 UTC)
- In effect from
- Apr 21, 2017, 9:16 PM CDT
- Expired
- Apr 23, 2017, 2:30 AM CDT
- In force
- 29 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Sperry (SPEO2). The gauge peaked at 23.51 ft at Apr 22, 2017, 6:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07177500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
564 WGUS44 KTSA 211343 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 843 AM CDT Fri Apr 21 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC113-143-212143- /O.NEW.KTSA.FL.W.0007.170422T0805Z-170423T0730Z/ /SPEO2.1.ER.170422T0805Z.170422T1800Z.170423T0130Z.NO/ 843 AM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Sperry * from late tonight to late Saturday night, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 3.24 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage early Saturday morning and continue to rise to near 23.3 feet by early Saturday afternoon. The river is expected to fall below flood stage Saturday evening. * Impact...At 23.0 feet, minor rural flooding occurs from Skiatook to Turley. Caution should be exercised along Highway 20 near Skiatook. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC131-143-212143- /O.NEW.KTSA.FL.W.0008.170422T0518Z-170423T1855Z/ /CVLO2.1.ER.170422T0518Z.170423T0600Z.170423T1255Z.NO/ 843 AM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Caney River near Collinsville * from late tonight to Sunday afternoon, or until the warning is cancelled. * At 7:30 AM Friday, the stage was 17.02 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...The Caney River near Collinsville is expected to rise above flood stage late tonight and continue to rise to near 27.4 feet by late Saturday night. The river is expected to fall below flood stage Sunday morning. * Impact...At 27.0 feet, minor agricultural flooding occurs. County roads north of Collinsville may be covered with water. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
6 follow-up statements
814 WGUS44 KTSA 211919 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 219 PM CDT Fri Apr 21 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County. ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. OKC113-143-220319- /O.EXT.KTSA.FL.W.0007.170422T0501Z-170423T1433Z/ /SPEO2.2.ER.170422T0501Z.170423T0000Z.170423T0833Z.NO/ 219 PM CDT Fri Apr 21 2017 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Bird Creek near Sperry * from late tonight to Sunday morning, or until the warning is cancelled. * At 2:00 PM Friday, the stage was 10.70 feet. * Flood stage is 21.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage late tonight and continue to rise to near 24.9 feet by Saturday evening. The river is expected to fall below flood stage early Sunday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-220319- /O.NEW.KTSA.FL.W.0013.170422T1024Z-170423T1832Z/ /OWSO2.1.ER.170422T1024Z.170423T0000Z.170423T1232Z.NO/ 219 PM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Owasso-Mingo * from late tonight to Sunday afternoon, or until the warning is cancelled. * At 1:00 PM Friday, the stage was 7.78 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage early Saturday morning and continue to rise to near 19.7 feet by Saturday evening. The river is expected to fall below flood stage Sunday morning. * Impact...At 20.0 feet, moderate flooding occurs near 56th Street North near Mingo Road. Mingo Road near 66th Street North may become impassable. Access roads near the Oxley Nature Center at Mohawk Park may be flooded. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
558 WGUS84 KTSA 220113 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 813 PM CDT Fri Apr 21 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek at Avant affecting Osage County. Bird Creek near Sperry affecting Osage and Tulsa Counties. Bird Creek near Owasso-Mingo affecting Tulsa County. OKC113-220750- /O.EXT.KTSA.FL.W.0010.000000T0000Z-170422T0750Z/ /AVTO2.1.ER.170421T1902Z.170421T2230Z.170422T0150Z.NO/ 813 PM CDT Fri Apr 21 2017 The Flood Warning continues for The Bird Creek at Avant. * until late tonight, or until the warning is cancelled. * At 7:30 PM Friday, the stage was 19.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring. * Forecast...The Bird Creek at Avant will continue falling to below flood stage by this evening. * Impact...At 19.0 feet, minor flooding of farmlands occurs along the floodplain of Bird Creek downtream from Avant. && LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621 $$ OKC113-143-220913- /O.EXT.KTSA.FL.W.0007.170422T0216Z-170423T0950Z/ /SPEO2.2.ER.170422T0216Z.170422T1800Z.170423T0350Z.NO/ 813 PM CDT Fri Apr 21 2017 The Flood Warning continues for The Bird Creek near Sperry. * until late Saturday night, or until the warning is cancelled. * At 8:00 PM Friday, the stage was 20.35 feet. * Flood stage is 21.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage tonight and continue to rise to near 24.4 feet by early Saturday afternoon. The river is expected to fall below flood stage late Saturday evening. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-220913- /O.EXT.KTSA.FL.W.0013.170422T0936Z-170423T1241Z/ /OWSO2.1.ER.170422T0936Z.170423T0000Z.170423T0641Z.NO/ 813 PM CDT Fri Apr 21 2017 The Flood Warning continues for The Bird Creek near Owasso-Mingo. * from late tonight to Sunday morning, or until the warning is cancelled. * At 7:00 PM Friday, the stage was 14.70 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage early Saturday morning and continue to rise to near 19.2 feet by Saturday evening. The river is expected to fall below flood stage Sunday before dawn . * Impact...At 19.0 feet, minor flooding occurs near Mohawk Park. 56th Street North may be impassable near Mingo Road. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
227 WGUS84 KTSA 220743 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 243 AM CDT Sat Apr 22 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek at Avant affecting Osage County. ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Bird Creek near Owasso-Mingo affecting Tulsa County. OKC113-220813- /O.CAN.KTSA.FL.W.0010.000000T0000Z-170422T0750Z/ /AVTO2.1.ER.170421T1902Z.170421T2230Z.170422T0315Z.NO/ 243 AM CDT Sat Apr 22 2017 The Flood Warning is cancelled for The Bird Creek at Avant. * At 2:30 AM Saturday, the stage was 11.54 feet. * Flood stage is 17.0 feet. * The river fell below flood stage yesterday late evening. * Forecast...The Bird Creek at Avant will continue falling and remain below flood stage. && LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621 $$ OKC113-143-221543- /O.EXT.KTSA.FL.W.0007.000000T0000Z-170423T1456Z/ /SPEO2.2.ER.170422T0154Z.170423T0000Z.170423T0856Z.NO/ 243 AM CDT Sat Apr 22 2017 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Bird Creek near Sperry. * until Sunday morning, or until the warning is cancelled. * At 2:00 AM Saturday, the stage was 22.95 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry will continue rising to near 24.6 feet this evening. The river is expected to fall below flood stage early Sunday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-221543- /O.EXT.KTSA.FL.W.0013.170422T1008Z-170423T1824Z/ /OWSO2.1.ER.170422T1008Z.170423T0000Z.170423T1224Z.NO/ 243 AM CDT Sat Apr 22 2017 ...Flood Warning extended until Sunday afternoon... The Flood Warning continues for The Bird Creek near Owasso-Mingo. * until Sunday afternoon, or until the warning is cancelled. * At 2:00 AM Saturday, the stage was 17.16 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage early this morning and continue to rise to near 19.4 feet by this evening. The river is expected to fall below flood stage Sunday morning. * Impact...At 19.0 feet, minor flooding occurs near Mohawk Park. 56th Street North may be impassable near Mingo Road. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
899 WGUS84 KTSA 221424 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 924 AM CDT Sat Apr 22 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. OKC113-143-222224- /O.EXT.KTSA.FL.W.0007.000000T0000Z-170423T1038Z/ /SPEO2.1.ER.170422T0154Z.170422T1200Z.170423T0438Z.NO/ 924 AM CDT Sat Apr 22 2017 The Flood Warning continues for The Bird Creek near Sperry. * until late tonight, or until the warning is cancelled. * At 9:00 AM Saturday, the stage was 23.3 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Bird Creek near Sperry will remain near 23.3 feet into the afternoon. The river will then fall below flood stage by tonight. * Impact...At 23.0 feet, minor rural flooding occurs from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$
590 WGUS84 KTSA 222006 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 306 PM CDT Sat Apr 22 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. OKC113-143-230406- /O.EXT.KTSA.FL.W.0007.000000T0000Z-170423T0907Z/ /SPEO2.1.ER.170422T0154Z.170422T1200Z.170423T0307Z.NO/ 306 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Bird Creek near Sperry. * until late tonight, or until the warning is cancelled. * At 2:00 PM Saturday, the stage was 22.77 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Bird Creek near Sperry will continue falling to below flood stage by tonight. * Impact...At 23.0 feet, minor rural flooding occurs from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$
968 WGUS84 KTSA 230141 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 841 PM CDT Sat Apr 22 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Caney River near Ramona affecting Washington County. ...The Flood Warning continues for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-230941- /O.EXT.KTSA.FL.W.0005.000000T0000Z-170423T1420Z/ /WTTO2.2.ER.170422T0431Z.170422T1800Z.170423T0820Z.NO/ 841 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Illinois River near Watts. * until Sunday morning, or until the warning is cancelled. * At 8:00 PM Saturday, the stage was 15.56 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Illinois River near Watts will continue falling to below flood stage by early Sunday morning. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-230941- /O.EXT.KTSA.FL.W.0009.000000T0000Z-170423T2010Z/ /CWYO2.2.ER.170422T1246Z.170423T0100Z.170423T1410Z.UU/ 841 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Illinois River at Chewey. * until Sunday afternoon, or until the warning is cancelled. * At 8:15 PM Saturday, the stage was 15.49 feet. * Flood stage is 12.0 feet. * Moderate flooding is occurring but the river is falling. * Forecast...The Illinois River at Chewey will continue falling to below flood stage by late Sunday morning. * Impact...At 15.0 feet, moderate flooding occurs from near Fidler's Bend to near Hanging Rock. Moderate flooding of agricultural lands may result in livestock issues. Travel around Hanging Rock is impacted. Road access near the river is cut off to residential homes southeast of Chewey Bridge. Access to Winset Hollow is cut off. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-230941- /O.EXT.KTSA.FL.W.0006.000000T0000Z-170424T1330Z/ /TALO2.2.ER.170422T1630Z.170423T1200Z.170424T0730Z.NO/ 841 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Illinois River near Tahlequah. * until Monday morning, or until the warning is cancelled. * At 8:00 PM Saturday, the stage was 13.35 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Illinois River near Tahlequah will continue rising to near 15.0 feet Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 15.0 feet, moderate flooding occurs from Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff are impassable. Some cabins and parks may begin to flood. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ OKC147-230211- /O.CAN.KTSA.FL.W.0014.000000T0000Z-170423T0600Z/ /RAMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 841 PM CDT Sat Apr 22 2017 The Flood Warning is cancelled for The Caney River near Ramona. * At 8:00 PM Saturday, the stage was 25.87 feet. * Flood stage is 26.0 feet. * Forecast...The Caney River near Ramona crested below flood stage at 26.0 feet. The river will remain below flood stage. * Impact...At 26.0 feet, minor flooding occurs. Farmlands and rural roads are affected. && LAT...LON 3664 9580 3637 9576 3637 9584 3647 9593 3664 9593 $$ OKC131-143-230941- /O.EXT.KTSA.FL.W.0008.000000T0000Z-170424T0103Z/ /CVLO2.1.ER.170422T0130Z.170423T0600Z.170423T1903Z.NO/ 841 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Caney River near Collinsville. * until Sunday evening, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 27.33 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Caney River near Collinsville will continue rising to near 27.9 feet Sunday before dawn. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 28.0 feet, minor agricultural flooding occurs. County roads north of Collinsville become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$ OKC113-143-230211- /O.CAN.KTSA.FL.W.0007.000000T0000Z-170423T0907Z/ /SPEO2.1.ER.170422T0154Z.170422T1200Z.170422T2243Z.NO/ 841 PM CDT Sat Apr 22 2017 The Flood Warning is cancelled for The Bird Creek near Sperry. * At 8:00 PM Saturday, the stage was 19.15 feet. * Flood stage is 21.0 feet. * The river fell below flood stage late this afternoon. * Forecast...The Bird Creek near Sperry will continue falling and remain below flood stage. * Impact...At 21.0 feet, minor agricultural flooding occurs. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:55 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 21, 6:55 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 655 AM CDT Fri Apr 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Initial convective complex currently moving through northwest Arkansas this morning with IFR conditions in the stronger storms. Multiple rounds of showers/thunderstorms expected across E OK/NW AR today through the evening hours. Storms should begin clearing NW OK by mid evening and shift east of AR TAF sites shortly after midnight. && .PREV DISCUSSION... /Issued 307 AM CDT Fri Apr 21 2017/ DISCUSSION... Early morning water vapor imagery showed progressive shortwave trough moving across northeastern New Mexico and over the OK/TX panhandles. The surface front extended from a low southwest of Midland northeast to near Wichita Falls through southeast Oklahoma. Elevated storms are ongoing across northeast Oklahoma, forming along and north of the 850mb front. So far these storms have been below severe limits. Most areas have received up to a half inch of rain with isolated amounts over an inch. The main concern today will be additional heavy rain and the potential for flooding. There are several rivers in our area which are forecast to have minor or moderate flooding based on forecast precipitation amounts. The NAM shows the heaviest QPF axis farther north across far northeast Oklahoma into northwest Arkansas while the ECMWF is a bit farther south. It does appear that widespread 2-3" amounts will occur today with locally higher amounts. We will add Sequoyah and McIntosh counties to the ongoing Flood Watch. As far as severe weather, the better potential is south of I-40. The front will not lift north in areas where there has been recent or ongoing convection. There are some storms approaching from central OK that could produce isolated large hail across mainly east central Oklahoma this morning. If storms can initiate later this afternoon along the stalled front in southern Oklahoma, they could affect mainly southeast Oklahoma by late afternoon. Short wave trough axis will be over northeast Oklahoma tonight, which will drive the boundary south and bring an end to the rain by early Saturday morning. Temperatures on Saturday will be quite chilly compared to recent days, with highs in the 50s and lows on Sunday morning in the upper 30s to mid 40s. Sunday will bring a return to sunshine and a warmup, with the next chance for precipitation arriving by Wednesday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ054>072. AR...Flood Watch through this evening for ARZ001-002-010-011. && SHORT TERM...12 AVIATION...12
Hazardous weather outlook, Apr 21, 4:59 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Fri Apr 21 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Fri Apr 21 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA....Southeast Oklahoma
ONSET....This afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A cluster of strong thunderstorms with locally heavy rain will
continue spreading across eastern Oklahoma into northwest
Arkansas this morning as a front stalls over the region. Small
hail, gusty winds and locally heavy rainfall will be likely in the
stronger storms.
Additional strong to severe thunderstorms are expected to develop
across portions of eastern Oklahoma this afternoon in association
with an approaching upper level jet streak moving out of the
central Rockies. The convective line will sweep across southeast
Oklahoma and northwest Arkansas late this afternoon into the
evening hours with large hail, damaging winds and heavy rainfall.
A tornado or two will also be possible across southeast Oklahoma,
possibly extending into west-central Arkansas.
Flash flooding will become a significant concern with widespread
2 to 4 inches of rainfall expected through tonight with locally 6
inches possible. The heavy rainfall and severe weather threat
will begin to diminish after midnight as storms move east of the
area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY and Sunday...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY and Thursday...Thunderstorm Potential.
EXTENDED DISCUSSION...
Cooler conditions are expected behind the front through the weekend
as high pressure builds into the region. Shower and thunderstorm
chances will return Wednesday into Thursday of next week as another
storm system approaches from the west.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, Apr 21, 6:42 AM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Tulsa OK 642 AM CDT FRI APR 21 2017 ARZ010-011-211215- Madison AR-Washington AR- 642 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND EASTERN WASHINGTON COUNTIES UNTIL 715 AM CDT... At 642 AM CDT, a strong thunderstorm was located 3 miles southwest of West Fork, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... Elkins... West Fork... Greenland... Winslow... Hindsville... Wesley... Blackburn... Brentwood... Strickler... Johnson... Goshen... Black Oak... Georgetown... Walnut Grove... Woolsey... Crosses... Combs... This includes Interstate 49 between mile markers 44 and 68. LAT...LON 3580 9433 3612 9430 3617 9381 3579 9383 TIME...MOT...LOC 1142Z 260DEG 30KT 3588 9422
Local storm report, Apr 21, 7:04 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND GST 1 S WEBBERS FALLS 35.50N 95.13W
04/21/2017 M72 MPH MUSKOGEE OK MESONET
&&
JDSLocal storm report, Apr 21, 7:39 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND DMG BARLING 35.33N 94.30W
04/21/2017 SEBASTIAN AR BROADCAST MEDIA
REPORT OF WOMAN TRAPPED AFTER TREE FELL ON CAMPER
TRAILER. TIME ESTIMATED VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:07 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM TSTM WND DMG 1 SSW OZARK 35.47N 93.84W
04/21/2017 FRANKLIN AR LAW ENFORCEMENT
HWY 23 BLOCKED DUE TO FALLEN TREES. LOCATION ESTIMATED
VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:09 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG FORT SMITH 35.39N 94.40W
04/21/2017 SEBASTIAN AR LAW ENFORCEMENT
POWER LINES DOWN IN FORT SMITH. TIME ESTIMATED VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM TSTM WND DMG ALMA 35.48N 94.22W
04/21/2017 CRAWFORD AR PUBLIC
LARGE PORTION OF TREE DOWN IN ALMA. TIME ESTIMATED VIA
RADAR.
&&
PMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:50 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Cherokee | 70 hr |
| Apr 21, 1:58 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Apr 21, 3:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Apr 21, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Apr 21, 4:03 AM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
| Apr 21, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 21, 4:42 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee | 48 min |
| Apr 21, 5:35 AM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Apr 21, 5:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 41 min |
| Apr 21, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 38 min |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 54 hr |
| Apr 21, 8:52 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 56 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Tulsa | 52 hr |
| Apr 21, 9:30 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Apr 21, 9:51 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Apr 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 67 min |
| Apr 21, 10:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Apr 21, 10:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Apr 21, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 45 min |
| Apr 21, 11:03 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 42 min |
| Apr 21, 11:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 42 min |
| Apr 21, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 51 min |
| Apr 21, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 39 min |
| Apr 21, 11:53 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 12:07 PM CDT | Areal Flood Advisory | TSA | Cherokee | 113 min |
| Apr 21, 12:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 35 min |
| Apr 21, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 44 min |
| Apr 21, 12:23 PM CDT | Areal Flood Advisory | TSA | Adair | 112 min |
| Apr 21, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 52 min |
| Apr 21, 12:50 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Apr 21, 1:50 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Apr 21, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| Apr 21, 2:13 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Apr 21, 2:15 PM CDT | River Flood Warning | TSA | Creek | 24 hr |
| Apr 21, 2:19 PM CDT | River Flood Warning | TSA | Tulsa | 47 hr |
| Apr 21, 2:23 PM CDT | River Flood Warning | TSA | Washington | 37 hr |
| Apr 21, 2:41 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Apr 21, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Apr 21, 2:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Apr 21, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 40 min |
| Apr 21, 3:27 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Apr 21, 3:57 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 5 hr |
| Apr 21, 4:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Apr 21, 5:19 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Apr 21, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 43 min |
| Apr 21, 6:21 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Apr 21, 6:30 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 2 hr |
| Apr 21, 6:38 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Apr 21, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 49 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.